Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Oct 22, 2017, 12:45 PM PDT. It took effect at Oct 23, 2017, 2:00 AM PDT. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2017, 12:45 PM PDT (19:45 UTC)
- In effect from
- Oct 23, 2017, 2:00 AM PDT
- Expired
- Oct 24, 2017, 6:00 PM PDT
- In force
- 40 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
282 WWUS86 KHNX 221945 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1245 PM PDT Sun Oct 22 2017 ...Red Flag Warning for the Kern County mountains Monday into Tuesday... CAZ295-230345- /O.UPG.KHNX.FW.A.0003.171023T0900Z-171025T0100Z/ /O.NEW.KHNX.FW.W.0004.171023T0900Z-171025T0100Z/ Kern County Mountains- 1245 PM PDT Sun Oct 22 2017 ...RED FLAG WARNING IN EFFECT FROM 2 AM MONDAY TO 6 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect from 2 AM Monday to 6 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. Occasional gusts to 45 mph will be possible on Tuesday morning. * HUMIDITY...Minimum relative humidity of 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DCH
6 follow-up statements
964 WWUS86 KHNX 230339 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 839 PM PDT Sun Oct 22 2017 ...Red Flag Warning for the Kern County mountains Monday into Tuesday... CAZ295-231200- /O.CON.KHNX.FW.W.0004.171023T0900Z-171025T0100Z/ Kern County Mountains- 839 PM PDT Sun Oct 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 AM MONDAY TO 6 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. Occasional gusts to 45 mph will be possible on Tuesday morning. * HUMIDITY...Minimum relative humidity of 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Bean
498 WWUS86 KHNX 231143 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 443 AM PDT Mon Oct 23 2017 ...Red Flag Warning for the Kern County mountains Monday into Tuesday... CAZ295-231945- /O.CON.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/ Kern County Mountains- 443 AM PDT Mon Oct 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. Occasional gusts to 45 mph will be possible on Tuesday morning. * HUMIDITY...Minimum relative humidity of 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
804 WWUS86 KHNX 231936 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1236 PM PDT Mon Oct 23 2017 ...Red Flag Warning for the Kern County mountains until Tuesday... CAZ295-240400- /O.CON.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/ Kern County Mountains- 1236 PM PDT Mon Oct 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. Occasional gusts to 45 mph will be possible on Tuesday morning. * HUMIDITY...Minimum relative humidity of 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BSO
693 WWUS86 KHNX 240357 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 857 PM PDT Mon Oct 23 2017 ...Red Flag Warning for the Kern County mountains until Tuesday... CAZ295-241200- /O.CON.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/ Kern County Mountains- 857 PM PDT Mon Oct 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. Occasional gusts to 45 mph will be possible on Tuesday morning. * HUMIDITY...Minimum relative humidity of 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Bean
692 WWUS86 KHNX 241151 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 451 AM PDT Tue Oct 24 2017 ...Red Flag Warning for the Kern County mountains today... CAZ295-250100- /O.CON.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/ Kern County Mountains- 451 AM PDT Tue Oct 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...Winds from the east 15 to 25 mph with gusts to 35 mph. Occasional gusts to 45 mph will be possible this morning. * HUMIDITY...Minimum relative humidity of 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
414 WWUS86 KHNX 250041 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 541 PM PDT Tue Oct 24 2017 CAZ295-250145- /O.EXP.KHNX.FW.W.0004.000000T0000Z-171025T0100Z/ Kern County Mountains- 541 PM PDT Tue Oct 24 2017 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... Gusty winds have diminished over the region and relative humidity is expected to rise over the next couple of hours. $$ DCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Oct 22, 3:15 AM PDT, 9 hours 30 minutes earlier.
Area forecast discussion, Oct 22, 3:15 AM PDT, 9 hours 30 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 315 AM PDT Sun Oct 22 2017 .SYNOPSIS...Near normal temperatures today. Otherwise...above normal temperatures and dry weather expected to prevail through the forecast. && .DISCUSSION...Near normal temperatures expected today across the area as upper level high pressure begins to build over southern and central California. Daytime high temperatures will be around 5 to 7 degrees warmer compared to yesterday afternoon. Continued warming is expected each day through at least Tuesday as the upper ridge builds over the West Coast. Tuesday, Wednesday, and Thursday look to be the warmest day of the forecast...with temperatures around 10 degrees above normal for the end of October. Offshore...breezy winds...are expected to develop in the Kern mountains early Monday....strengthening into Tuesday. The strongest winds will occur on Tuesday morning...where occasional wind gusts to 45 mph will be possible. This in combination with single digit to teen minimum relative humidity values both Monday and Tuesday will result in elevated fire weather concerns. A fire weather watch has been issued and is valid from early Monday morning through Tuesday afternoon across the Kern mountains. Please continue to monitor the forecast for the latest information. Otherwise...little change in the extended forecast with above normal temperatures and dry weather. Enjoy the last day of near normal temperatures because according to our friends at the Climate Prediction Center...we may not see them again through at least early November. The 8 to 14 day outlook...which is valid until November 4th...calls for a good chance of above normal temperatures. && .AVIATION... VFR conditions are expected to prevail during the next 24 hours across the central CA interior. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information and/or to provide feedback. && .HNX Watches/Warnings/Advisories... Fire Weather Watch from early Monday morning through Tuesday afternoon CAZ295. && public...Riley avn/fw...DS synopsis...Riley weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:30 AM PDT | Fire Weather Watch | HNX | 10 hr |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.